Alert archive / Illinois / Areal Flood Advisories in 2021
Areal Flood Advisory 39, NWS St. Louis, MO
NWS St. Louis, MO issued this areal flood advisory at Jul 10, 2021, 3:11 PM CDT for Macoupin County, Madison County, Illinois. It was in force for 3 hr.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2021, 3:11 PM CDT (20:11 UTC)
- Expired
- Jul 10, 2021, 6:02 PM CDT
- In force
- 3 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
Counties Macoupin County, IL, Madison County, IL
The radar
The St Louis radar (KLSX), 64 km from the middle of the area, began a volume at 20:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.2 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 952 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
360
WGUS83 KLSX 102011
FLSLSX
Flood Advisory
National Weather Service St Louis MO
311 PM CDT Sat Jul 10 2021
ILC117-119-102315-
/O.NEW.KLSX.FA.Y.0039.210710T2011Z-210710T2315Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Macoupin IL-Madison IL-
311 PM CDT Sat Jul 10 2021
The National Weather Service in St Louis has issued a
* Flood Advisory for...
Southeastern Macoupin County in southwestern Illinois...
Northern Madison County in southwestern Illinois...
* Until 615 PM CDT.
* At 311 PM CDT, Doppler radar indicated heavy rain due to
thunderstorms. Minor flooding is ongoing or expected to begin
shortly in the advisory area. Between 1 and 2 inches of rain have
fallen with localized amounts over 2 inches.
* Some locations that will experience flooding include...
St. Louis, Granite City, Alton, Edwardsville, Godfrey, Wood River,
Bethalto, Pontoon Beach, Staunton, Madison, East Alton, South
Roxana, Roxana, Hartford, Worden, Livingston, Alhambra, West
Alton, Carpenter and Prairietown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3891 9022 3906 8984 3906 8970 3900 8970
3900 8964 3889 8964 3871 9021 3877 9017
3880 9012 3884 9011 3885 9011 3889 9020
$$
Maples1 follow-up statement
768
WGUS83 KLSX 102302
FLSLSX
Flood Advisory
National Weather Service St Louis MO
602 PM CDT Sat Jul 10 2021
ILC117-119-102312-
/O.CAN.KLSX.FA.Y.0039.000000T0000Z-210710T2315Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Macoupin IL-Madison IL-
602 PM CDT Sat Jul 10 2021
...FLOOD ADVISORY IS CANCELLED FOR SOUTHEASTERN MACOUPIN AND
NORTHERN MADISON COUNTIES IN SOUTHWESTERN ILLINOIS...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
LAT...LON 3891 9022 3906 8984 3906 8970 3900 8970
3900 8964 3889 8964 3871 9021 3877 9017
3880 9012 3884 9011 3885 9011 3889 9020
$$
MaplesWhat forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this areal flood advisory went out at Jul 10, 12:55 PM CDT, 2 hours 16 minutes earlier.
Area forecast discussion, Jul 10, 12:55 PM CDT, 2 hours 16 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
1255 PM CDT Sat Jul 10 2021
.SHORT TERM... (Through Late Sunday Afternoon)
Issued at 342 AM CDT Sat Jul 10 2021
The threat of severe thunderstorms has given way to that of flash
flooding as back building and training of thunderstorms occurs at
the western flank of expansive MCS shifting eastward of the CWA. In
addition, another upstream MCS is traversing the northern half of
MO. This MCS is expected to continue weakening and become elevated
as it reaches the CWA, with nocturnal stabilization of the boundary
layer and instability significantly compromised by the ongoing local
MCS. However, this MCS could further contribute to a risk of flash
flooding.
Today, a west-east oriented baroclinic zone stemming from remnant
outflow boundaries and reinforced by differential heating with
considerable cloud cover and early day showers and thunderstorms, is
expected to stretch across the CWA, potentially near the I-70
corridor. This boundary will likely be the primary focus for
redeveloping showers and thunderstorms by this afternoon as a series
of low-amplitude mid-level perturbations round a deep, elongating
upper-level trough and spread episodic lift over the region. The
severe threat today will be lower than Friday with mid-level lapse
rates between 5.5 and 6.5 C/km and 0 to 6 km vertical wind shear of
30 to 40 kt. This suggest that the main threat with strong to severe
thunderstorms will be water loaded downdrafts producing gusty to
damaging wind gusts. A localized conditional greater severe threat
cannot be ruled out if thunderstorms can organize into bowing
segments. However, the environment appears more favorable for flash
flooding with deep layer flow nearly paralleling the aforementioned
baroclinic zone, warm cloud depths greater than 10 kft, and PW
between 1.5 and 2". Showers and thunderstorms should tend to shift
southeastward into tonight as a weak cold front arrives. Passage of
this cold front will likely mark the end of greatest flash flood
threat. With these factors considered, a Flash Flood Watch has been
issued for the entire CWA through tonight.
The elongating upper-level trough is expected to become cutoff
briefly to the immediate northwest of the CWA. This position of the
trough will allow showers and thunderstorms to again be possible,
but be more limited in coverage.
Pfahler
.LONG TERM... (Sunday Night through Friday)
Issued at 342 AM CDT Sat Jul 10 2021
Global model guidance are reasonable agreement that the upper-level
trough will encounter strong upper-level flow and lift northeastward
around Tuesday. However, the region will likely become entrenched
again in a warm and moist airmass as southerly flow increases with
passing upper-level shortwave troughs navigate zonal flow overhead.
This evolution will maintain opportunities for showers and
thunderstorms, especially during peak afternoon instability each
day.
Pfahler
&&
.AVIATION... (For the 18z TAFs through 18z Sunday Afternoon)
Issued at 1244 PM CDT Sat Jul 10 2021
Scattered showers and thunderstorms will continue across the area
this afternoon into the early evening. The primary threat for
stronger storms is generally along and south of I-70, however any
thunderstorms that develops will be capable of producing brief
heavy downpours with IFR visibility and ceilings. A cold front
will dive south through the forecast area tonight which will put
an end to most of the organized precipitation. Widely scattered
showers and possibly a thunderstorm or two may linger...but the
bigger impact to aviation will be a wide area of low MVFR and IFR
ceilings which will build south behind the front and persist
through Sunday morning.
Carney
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Flash Flood Watch through Sunday morning for Audrain MO-Boone MO-
Callaway MO-Cole MO-Crawford MO-Franklin MO-Gasconade MO-
Iron MO-Jefferson MO-Knox MO-Lewis MO-Lincoln MO-Madison MO-
Marion MO-Moniteau MO-Monroe MO-Montgomery MO-Osage MO-Pike
MO-Ralls MO-Reynolds MO-Saint Charles MO-Saint Francois MO-
Saint Louis City MO-Saint Louis MO-Sainte Genevieve MO-
Shelby MO-Warren MO-Washington MO.
IL...Flash Flood Watch through Sunday morning for Adams IL-Bond IL-
Brown IL-Calhoun IL-Clinton IL-Fayette IL-Greene IL-Jersey
IL-Macoupin IL-Madison IL-Marion IL-Monroe IL-Montgomery IL-
Pike IL-Randolph IL-Saint Clair-Washington IL.
&&
WFO LSXHazardous weather outlook, Jul 10, 3:56 AM CDT, 11 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 356 AM CDT Sat Jul 10 2021 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-110900- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 356 AM CDT Sat Jul 10 2021 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. Severe thunderstorms are possible across the area, mainly this afternoon and evening. Damaging winds are the main threat. Periods of heavy rainfall are also expected through tonight. Please see the flash flood watch product for more details. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Additional thunderstorms are possible across portions of the area Sunday through Friday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any flooding, wind damage, or hail to the National Weather Service. Gosselin
In the hours before
Local storm report, Jul 10, 1:17 PM CDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
117 PM CDT SAT JUL 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0936 PM TSTM WND DMG PERRY 39.78N 90.75W
07/09/2021 PIKE IL LAW ENFORCEMENT
NUMEROUS TREES DOWN ALONG HIGHWAY 107 NORTH
AND SOUTH OF PERRY. TIME ESTIMATED FROM
RADAR.
&&Local storm report, Jul 10, 1:19 PM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
119 PM CDT SAT JUL 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 PM TSTM WND DMG GRIGGSVILLE 39.71N 90.73W
07/09/2021 PIKE IL LAW ENFORCEMENT
POWER POLE DOWN IN TOWN. TIME ESTIMATED FROM
RADAR.
&&Local storm report, Jul 10, 1:20 PM CDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
120 PM CDT SAT JUL 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0958 PM TSTM WND DMG VALLEY CITY 39.71N 90.65W
07/09/2021 PIKE IL LAW ENFORCEMENT
TREES DOWN IN VALLEY CITY. TIME ESTIMATED
FROM RADAR.
&&Local storm report, Jul 10, 2:02 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
202 PM CDT SAT JUL 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1238 AM TSTM WND DMG 1 E RICHMOND HEIGHTS 38.63N 90.31W
07/10/2021 ST. LOUIS CITY MO NWS EMPLOYEE
DELAYED REPORT: SEVERAL TREE LIMBS DOWN IN
RICHMOND HEIGHTS NEAR MCCAUSLAND AND
NASHVILLE AVE RANGING FROM 3 TO 5 INCHES IN
DIAMETER. TIME ESTIMATED BY RADAR.
&&
MAPLESLocal storm report, Jul 10, 2:07 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
207 PM CDT SAT JUL 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0222 AM TSTM WND DMG 1 SE FREDERICKTOWN 37.55N 90.28W
07/10/2021 MADISON MO LAW ENFORCEMENT
TREES DOWN ACROSS THE SOUTHEAST PORTION OF
TOWN. TIME ESTIMATED FROM RADAR.
&&Local storm report, Jul 10, 2:55 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
255 PM CDT SAT JUL 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0232 AM TSTM WND DMG 1 SE FREDERICKTOWN 37.55N 90.28W
07/10/2021 MADISON MO LAW ENFORCEMENT
CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 1
SE FREDERICKTOWN. TREES DOWN ACROSS THE
SOUTHEAST PORTION OF TOWN. TIME ESTIMATED
FROM RADAR.
&&The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 8:07 PM CDT | Severe Thunderstorm Warning | LSX | Adams, Brown | 38 min |
| Jul 9, 8:43 PM CDT | Severe Thunderstorm Warning | LSX | Brown | 47 min |
| Jul 9, 9:10 PM CDT | Severe Thunderstorm Warning | LSX | Adams | 65 min |
| Jul 9, 9:17 PM CDT | Severe Thunderstorm Warning | LSX | Brown, Pike | 43 min |
| Jul 9, 10:03 PM CDT | Areal Flood Advisory | LSX | Adams, Brown, Pike | 3 hr |
| Jul 9, 11:24 PM CDT | Areal Flood Advisory | LSX | Pike | 3 hr |
| Jul 9, 11:28 PM CDT | Severe Thunderstorm Warning | LSX | Calhoun, Jersey | 47 min |
| Jul 9, 11:57 PM CDT | Areal Flood Advisory | LSX | Calhoun, Greene, Pike | 3 hr |
| Jul 9, 11:59 PM CDT | Severe Thunderstorm Warning | LSX | Calhoun, Jersey, Madison | 61 min |
| Jul 10, 12:26 AM CDT | Areal Flood Advisory | LSX | Calhoun, Jersey | 3 hr |
| Jul 10, 12:42 AM CDT | Severe Thunderstorm Warning | LSX | Bond, Clinton, Madison, Monroe, Saint Clair, Washington | 63 min |
| Jul 10, 1:08 AM CDT | Severe Thunderstorm Warning | LSX | Monroe, Randolph | 52 min |
| Jul 10, 1:36 AM CDT | Severe Thunderstorm Warning | LSX | Bond, Clinton, Marion, Saint Clair, Washington | 54 min |
| Jul 10, 1:50 AM CDT | Severe Thunderstorm Warning | LSX | Randolph | 40 min |
| Jul 10, 2:49 AM CDT | River Flood Warning | LSX | Calhoun, Greene, Jersey | 10 days |
| Jul 10, 3:05 PM CDT | Severe Thunderstorm Warning | LSX | Bond, Clinton, Madison, Saint Clair | 21 min |
| Jul 10, 4:31 PM CDT | Severe Thunderstorm Warning | LSX | Clinton, Marion, Randolph, Washington | 59 min |
Nearby
Areal Flood Advisories in Illinois, 2021Every areal flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.